Hemorrhoids are swollen and inflamed veins around the anus or in the lower rectum. Discuss topics including external vs. internal hemorrhoids, hemorrhoid bleeding, hemorrhoid creams, symptoms and treatments for hemorrhoids.
For some background, I am a 22 year-old male. I am a very active cyclist and ride a bike for fun, competition, and for traveling to work. So I'm usually on a bicycle 5-6 days a week, even if it's for a short time. I eat a very healthy diet that includes lots of fiber and almost no fried or processed foods.
I started having hemorrhoid issues two years ago that included painful bathroom visits and some blood when wiping. I went to the doctor, and he gave me some suppositories that helped for a few weeks, and then I started noticing a little blood again. It sort of went back and forth, but I was mostly problem-free for over a year. Here recently, though, I've started experiencing pain while going again and some blood. What perplexes me is the fact that my stool is almost always very soft. Like I said, I eat a very healthy diet. I realize having soft stool isn't going to magically cure me, but the great majority of my stool is very soft and figured that would help.
However, I am also extremely "active" on the toilet. It's very normal for me to go twice a day, sometimes even three times. I also have always been a very gassy person. I am sure the straining from going so often and also from flatulence is the primary cause of my hemorrhoid problems. I am not really sure what to do, though, because it seems like almost everything I read says a high-fiber diet and exercise is the best cure for hemorrhoids, both of which have been a big part of my life for years now.
Should I go back to the doctor or try using some over-the-counter creams or suppositories? Thanks for any advice.
Hi, short of an operation this will be a life long issue. Once the anal tissue has balloned it can never be normal again. Even the slightest gas pressure could cause the bleeding again.
Try to find out what foods are causing gas. This would be a start to your question. Other than that, using Tucks wipes and occational 1% cortizone to releave the itching and prep H is all you can do at this point. And im sure the stress from bike riding isnt helping matters either.
I'm not experiencing any itching or discomfort whatsoever other than when I'm on the toilet, though. That's what's strange, or at least it seems strange since most people seem to experience itching with hemorrhoids. I feel completely normal throughout the day except when I'm on the toilet, which can be a pretty painful experience, especially when I go multiple times in one day. I went twice today, and the second time was pretty painful, but there was no blood.
I did some searching on Lido-Nifedipine. Looks like it's pretty effective, although quite expensive. Could I get a similar result from any nifedipine ointment that would be much cheaper? I'm considering using that in addition to stool softeners.
I had hemorrhoids for many years. It all started when I was 23. I'm young, eat healthy and I'm active, still the hemorrhoids didn't care. I've had a great proctologist for the last 5 years and he told me that being active is great but that I shouldn't exaggerate with the bicycle because riding the bike puts pressure on the afflicted area. If you have a doctor you should ask about it. I know it *****, I went to work by bicycle everday and then I wasn't supposed to anymore, but I have to say, it really got a bit better when I started walking instead. Anyway I went for the THD treatment in march and since them I don't have problems anymore and use the bicycle more often again. Just really see a doctor, only an expert can help you becuase everycase is different. Hope you get better soon!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.